MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX55MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX55MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA
Catalog Number 214118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint : (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that during a shoulder arthroscopy the implanted trocar didn't resist during the passage of the clamp.The caoutchouc which is used as a valve detached from the device and the caoutchouc was located in the joint.The surgeon immediately removed the caoutchouc from the joint.Additional information received from the affiliate reporting a 15 minute delay.The affiliate also reported that the surgeon was able to remove all broken pieces from the patient joint.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The dhr review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).Investigation summary: the complaint device is not being returned, multiple attempts for product return were made with no response, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The dhr review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
CLEARCANNULA-THREADED 8.5MMX55MM 5PK -ST
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8498090
Report Number1221934-2019-56797
Device Sequence Number2675325
Product Code GEA
UDI-Device Identifier10886705003594
UDI-Public10886705003594
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number214118
Device Lot Number1806127
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/24/2019
05/09/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/08/2019
05/10/2019
Patient Sequence Number1